Markov Model for Admission Control in the Wireless AMC Networks

Eunhyun KWON  Hun-je YEON  Jaiyong LEE  Kyunghun JUNG  

Publication
IEICE TRANSACTIONS on Communications   Vol.E89-B   No.8   pp.2230-2233
Publication Date: 2006/08/01
Online ISSN: 1745-1345
DOI: 10.1093/ietcom/e89-b.8.2230
Print ISSN: 0916-8516
Type of Manuscript: LETTER
Category: Network
Keyword: 
call admission control,  adaptive modulation and coding,  wireless network,  

Full Text: PDF>>
Buy this Article




Summary: 
In wireless adaptive modulation and coding (AMC) systems, modulation type of a user's connection can change and the ongoing connection might fail due to the change of modulation. In this paper, we approach the AMC-induced call admission control (CAC) problem by focusing on the guaranteed connection. Three classes of calls, new, handoff, and modulation-changed, are considered. We modify the guard-channel CAC scheme such that the modulation-changed calls, in addition to the handoff calls, are allowed to use the guard channel. Then we analyze a Markov model for the CAC scheme designed with long-term AMC in mind. The proposed approach will be an essential tool to determine the guard-channel thresholds in the wireless AMC networks.